Reference : Le cas clinique du mois. Syndrome dyskinetique majeur induit par la ranitidine
Scientific journals : Article
Human health sciences : Anesthesia & intensive care
http://hdl.handle.net/2268/73007
Le cas clinique du mois. Syndrome dyskinetique majeur induit par la ranitidine
French
[en] Clinical case of the month. Severe dyskinetic syndrome induced by Ranitidine
Fouddah, A. [> > > >]
Canivet, Jean-Luc mailto [Université de Liège - ULg > > Soins intensifs >]
Damas, Pierre mailto [Université de Liège - ULg > > Soins intensifs >]
Aug-2001
Revue Médicale de Liège
Hopital de Baviere
56
8
548-551
Yes (verified by ORBi)
National
0370-629X
Liège
Belgique
[en] We report a case of severe dyskinetic syndrome, consisting of intense myoclonia movements, associated with choreiform activity involving the face and upper extremities. The abnormal movements occurred in a patient with confusion and visual hallucinations. This syndrome had an abrupt onset in a patient recovering from coronary artery bypass surgery complicated by an early post-operative cardiac arrest and acute renal failure. Dyskinesia appeared several days after intravenous administration of ranitidine for stress ulcer prophylaxis. Several etiologies were raised in this case among which were post-anoxic myoclonia and metabolic encephalopathy. Cessation of histamine receptor blocker therapy for 48 hours was associated with return of normal cognitive function and disappearance of abnormal movements. This confirmed the iatrogenic nature of the syndrome related to administration of ranitidine.
Researchers ; Professionals ; Students
http://hdl.handle.net/2268/73007
http://www.rmlg.ulg.ac.be

File(s) associated to this reference

Fulltext file(s):

FileCommentaryVersionSizeAccess
Open access
27.pdfPublisher postprint817.76 kBView/Open

Bookmark and Share SFX Query

All documents in ORBi are protected by a user license.